MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 411 ANALYZER (RACK SYSTEM); IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 411 ANALYZER (RACK SYSTEM); IMMUNOCHEMISTRY ANALYZER
Model Number E411 RACK
Medical Device Problem Codes Imprecision (1307); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with the elecsys hcg stat assay on a cobas e 411 analyzer (rack system).Patient 1: on (b)(6) 2023, the sample initially resulted in an hcg stat value of 9536 miu/ml, accompanied by a data flag.On (b)(6) 2023, the sample was repeated in a different laboratory using the abbott architect method (bhcg quantitative) resulting in a value of 17657.47 miu/ml, accompanied by a data flag.On (b)(6) 2023, the sample was again repeated using the abbott architect method (bhcg quantitative) resulting in a value of 18659.95 miu/ml, accompanied by a data flag.This result was deemed correct.Patient 2: on (b)(6) 2023, the sample initially resulted in an hcg stat value of 62357 miu/ml, accompanied by a data flag.On (b)(6) 2023, the sample was repeated in a different laboratory using the abbott architect method (bhcg quantitative) resulting in a value of 96139.89 miu/ml, accompanied by a data flag.This result was deemed correct.No questionable results were reported outside of the laboratory.The hcg stat reagent lot was 628293 with an expiration date of 31-oct-2023.
 
Additional Manufacturer Narrative
The calibration and quality control results were within specified ranges.The sample was centrifuged for 5 minutes at 4500 rpm, which was determined to be too short.Upon review of the alarm trace several sample quality-related alarms were observed.The investigation could not identify a product problem.The cause of the event could not be determined.The issue is consistent with incorrect pre-analytical sample handling.

Brand Name
COBAS E 411 ANALYZER (RACK SYSTEM)
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16283707
Report Number1823260-2023-00320
Device Sequence Number6766092
Product Code JJE
UDI-Device Identifier07613336169216
UDI-Public07613336169216
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K961481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE411 RACK
Device Catalogue Number04775201001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale